U.S. doctors online nowAsk doctors free
Miami, FL
A 25-year-old female asked:

Is a rare side effect of epidural steroid injections the feeling that all your muscles were shot with novocaine?

2 doctor answers2 doctors weighed in
Dr. Noel Chun
Pain Management 38 years experience
Steroid Psycosis: Sometimes exposure to steroids can cause mental disturbance which can manifest in a variety of ways. The treatment is supportive. The symptoms are time-limited. The most prominent symptom constellation to appear some time during the course of the illness consisted of emotional lability, anxiety, distractibility, pressured speech, sensory flooding, insomnia, depression, perplexity, agitation, audit.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Tarek Shahbandar
Anesthesiology 23 years experience
Local: Often times a local anesthetic is added to the steroid injection which can cause some motor (muscle) weakness and sense of numbness usually bellow the site of the injection. A way that all your muscles would feel weak or numb is if some of that local anesthetic went into the subdural space.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Nov 6, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.